Rauzy tilings and bounded remainder sets on the torus

  • V. G. Zhuravlev
Article

Abstract

For the two-dimensional torus \(\mathbb{T}^2 \), we construct the Rauzy tilings d0 ⊃ d1 ⊃ … ⊃ dm ⊃ …, where each tiling dm+1 is obtained by subdividing the tiles of dm. The following results are proved. Any tiling dm is invariant with respect to the torus shift S(x) = x+ \(\left( {_{\zeta ^2 }^\zeta } \right)\) mod ℤ2, where ζ−1 > 1 is the Pisot number satisfying the equation x3− x2−x-1 = 0. The induced map \(S^{(m)} = \left. S \right|_{B^m d} \) is an exchange transformation of Bmd ⊂ \(\mathbb{T}^2 \), where d = d0 and \( B = \left( {_{1 - \zeta ^2 \zeta ^2 }^{ - \zeta - \zeta } } \right) \) . The map S(m) is a shift of the torus \(B^m d \simeq \mathbb{T}^2 \), which is affinely isomorphic to the original shift S. This means that the tilings dm are infinitely differentiable. If ZN(X) denotes the number of points in the orbit S1(0), S2(0), …, SN(0) belonging to the domain Bmd, then, for all m, the remainder rN(Bmd) = ZN(Bmd) − N ζm satisfies the bounds −1.7 < rN(Bmd) < 0.5. Bibliography: 10 titles.

References

  1. 1.
    G. Rauzy, “Nombres algébriques et substitutions,” Bull. Soc. Math. France, 110, 147–178 (1982).MATHMathSciNetGoogle Scholar
  2. 2.
    V. G. Zhuravlev, “One-dimensional Fibonacci tilings,” Izv. Ross. Akad. Nauk, Ser. Matem., in print.Google Scholar
  3. 3.
    S. Ferenczi, “Bounded remainder sets,” Acta Arith., 61, 319–326 (1992).MATHMathSciNetGoogle Scholar
  4. 4.
    S. Akiyma, “On the boundary of self affine tilings generated by Pisot numbers,” J. Math. Soc. Japan, 54, 283–308 (2002).MathSciNetCrossRefGoogle Scholar
  5. 5.
    A. Messaoudi, “Propriétés arithmétiques et dynamiques du fractal de Rauzy,” J. Théorie Nombres de Bordeaux, 10, 135–162 (1998).MATHMathSciNetGoogle Scholar
  6. 6.
    S. Ito and M. Kimura, “On Rauzy fractal,” Japan J. Indust. Appl. Math., 8, 461–486 (1991).MATHMathSciNetCrossRefGoogle Scholar
  7. 7.
    S. Ito and M. Ohtsuki, “Modified Jacobi-Perron algorithm and generating Markov partitions for special hyperbolic toral automorphisms,” 16, No. 2, 441–472 (1993).MATHMathSciNetGoogle Scholar
  8. 8.
    A. V. Shutov, “On the distribution of fractional parts,” Chebyshev Sb., 5, No. 3, 111–121 (2004).MathSciNetGoogle Scholar
  9. 9.
    E. Hecke, “Eber analytische Funktionen und die Verteilung von Zahlen mod. eins,” Math. Sem. Hamburg Univ., 1, 54–76 (1921).MATHCrossRefGoogle Scholar
  10. 10.
    H. Kesten, “On a cojecture of Erdös and Szüsz related to uniform distribution mod 1,” Acta Arith., 14, 26–38 (1973).Google Scholar

Copyright information

© Springer Science+Business Media, Inc. 2006

Authors and Affiliations

  • V. G. Zhuravlev
    • 1
  1. 1.Vladimir Pedagogical State UniversityVladimirRussia

Personalised recommendations